Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 24, 2005, 5:59 PM CDT for Faulkner County, Lonoke County, Pulaski County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 5:59 PM CDT (22:59 UTC)
- Expired
- Sep 24, 2005, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 14 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 6:05 PM CDT | TORNADO | 2 N Jacksonville, AR | POSSIBLE TORNADO TOUCHDOWN WITH TREES AND POWER LINES DOWN ALONG HIGHWAY 167. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 3:55 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 242259
TORLZK
ARC045-085-119-242345-
/O.NEW.KLZK.TO.W.0009.050924T2259Z-050924T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 PM CDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS
WEST CENTRAL LONOKE COUNTY IN CENTRAL ARKANSAS
NORTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS
* UNTIL 645 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SOUTH
BEND...MOVING NORTHWEST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
JACKSONVILLE AROUND 605 PM CDT
LITTLE ROCK AIR FORCE BASE AROUND 610 PM CDT
&&
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHERN ARKANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT SATURDAY EVENING FOR NORTHWESTERN ARKANSAS. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR
SOUTHERN ARKANSAS.
LAT...LON 3479 9207 3492 9200 3499 9212 3507 9225
3496 9234
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 24, 4:47 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 24, 4:47 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 447 PM CDT SAT SEP 24 2005 .DISCUSSION... LATEST RADAR AND SATELLITE DATA SUGGESTS THE CENTER OF TROPICAL STORM RITA IS MOVING NORTHEAST INTO NORTHWEST LOUISIANA. LATEST FORECASTS ARE SUBSTANTIALLY MORE PROGRESSIVE REGARDING THE PATH OF THIS SYSTEM. HAVE ADJUSTED PRECIPITATION FORECASTS...AND THE CORRESPONDING FLASH FLOOD WATCH ACCORDINGLY. EXPECT THE THREAT FOR MINI-SUPERCELLS TO DECREASE AFTER SUNSET...AS AVAILABLE INSTABILITY DECREASES. COOLER THAN NORMAL TEMPERATURES ARE EXPECTED AT THE END OF THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 70 80 70 85 / 90 100 70 30 HARRISON AR 65 80 66 82 / 40 40 30 10 HOT SPRINGS AR 71 81 70 86 / 100 80 60 20 PINE BLUFF AR 72 80 71 86 / 100 100 70 40 MOUNTAIN HOME AR 65 79 67 82 / 50 60 40 10 MONTICELLO AR 75 80 71 86 / 100 100 70 40 SEARCY AR 69 80 69 85 / 90 100 70 30 MOUNT IDA AR 70 82 69 86 / 100 70 50 20 RUSSELLVILLE AR 68 81 68 85 / 60 70 50 10 && .LZK WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ040-ARZ052-ARZ053-ARZ066-ARZ067-ARZ068. FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ032-ARZ033-ARZ034- ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047- ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064- ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ041-ARZ042-ARZ043- ARZ044-ARZ045-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064- ARZ065-ARZ069. && SHORT AND LONG TERM...55
Hazardous weather outlook, Sep 24, 5:15 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 515 PM CDT SAT SEP 24 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 515 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THE REMNANTS OF HURRICANE RITA WILL MOVE SLOWLY NORTHWARD TONIGHT. TROPICAL MOISTURE SURROUNDING RITA WILL BECOME WIDESPREAD ACROSS THE NATURAL STATE. RAIN WILL BECOME HEAVY AT TIMES BY TONIGHT...ESPECIALLY ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE. THEREFORE...A FLASH FLOOD WATCH HAS BEEN POSTED FOR CENTRAL AND SOUTHERN ARKANSAS FOR TONIGHT AND SUNDAY. THIS INCLUDES AREAS SOUTH OF MENA...DANVILLE... SEARCY AND AUGUSTA. SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...AND WILL HAVE A TENDENCY TO ROTATE EAST OF THE TRACK OF RITA. GIVEN THIS... ISOLATED TORNADOES WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT...GENERALLY IN AREAS SOUTH OF MENA...RUSSELLVILLE AND BATESVILLE. CIRCULATION AROUND RITA WILL PRODUCE A BREEZY EASTERLY WIND ACROSS CENTRAL AND SOUTHERN ARKANSAS TONIGHT. WIND SPEEDS OF 15 TO 25 MPH WILL PREVAIL. SOME GUSTS TO 30 MPH ARE EXPECTED ACROSS CENTRAL AND SOUTHERN SECTIONS. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL CONTINUE ON SUNDAY...AND WILL BE HEAVY AT TIMES. A FLASH FLOOD WATCH WILL CONTINUE IN CENTRAL AND SOUTHERN ARKANSAS FOR THE POSSIBILITY OF EXCESSIVE RAINFALL. THROUGH EARLY MONDAY...TOTAL RAINFALL AMOUNTS MAY EXCEED 5 INCHES IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. SEVERE WEATHER WILL REMAIN POSSIBLE THROUGH EARLY MONDAY... MAINLY IN THE SOUTHEAST HALF OF THE STATE. AGAIN...ISOLATED TORNADOES MAY BE SPAWNED. IT APPEARS THAT THE WEATHER PATTERN WILL CHANGE ON MONDAY AND TUESDAY...WITH A NORTHWEST WIND FLOW DEVELOPING ALOFT. A COLD FRONT WILL RIDE THE FLOW INTO ARKANSAS FROM THE PLAINS...AND MAY SWEEP THE REMNANTS OF RITA TO THE EAST. THE FRONT...SHOULD IT GO THROUGH... WOULD BE FOLLOWED BY COOL AND DRY AIR. YET ANOTHER FRONT WILL ARRIVE FROM THE PLAINS BY AROUND THURSDAY. MOISTURE AHEAD OF THE FRONT WILL BE LACKING...WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING A REINFORCING SHOT OF COOLER AIR...WITH SEASONAL TEMPERATURES IN THE FORECAST. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS TONIGHT... WITH THE POSSIBILITY OF ISOLATED TORNADOES. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 12:49 PM CDT | Tornado Warning | LZK | Bradley, Cleveland, Drew | 41 min |
| Sep 24, 2:34 PM CDT | Tornado Warning | LZK | Desha | 26 min |
| Sep 24, 2:59 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Lincoln | 46 min |
| Sep 24, 3:32 PM CDT | Tornado Warning | LZK | Garland, Perry, Saline | 43 min |
| Sep 24, 5:41 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 34 min |
| Sep 24, 6:27 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 63 min |
| Sep 24, 6:56 PM CDT | Tornado Warning | LZK | Prairie, White | 49 min |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.